| Catalog Number |
M00326410 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is 1 of 2 reports (1st mdr).
Event or Problem Description
It was reported that the guidewire (subject device) failed to cross the lesion when attempted to advance it through the occluded segment.Also, the tip of the subject device was found to be fractured when the physician withdrew it for inspection.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Additional Manufacturer Narrative
This is 1 of 2 reports (1st mdr).D9 - product available to stryker - updated d9 - returned to manufacturer on - updated h3 device evaluated by mfg - updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, it was noted that the guidewire was returned in 2 fragments (approximately 9.3cm and 191.6cm) held together by the platinum coil.The platinum coil was stretched but not broken/fractured.The distal fragment was inspected and the guidewire was kinked/bent towards the distal end.The nitinol tubing on the guidewire distal end was broken/fractured approximately 9.3cm from the distal end, and the platinum coil was severely stretched.The nitinol tubing surface was rough.The core wire distal end was observed through the distal tip dome.The proximal fragment was inspected and a kink/bend was noted 169.4cm from the proximal end.The nitinol tubing on the guidewire proximal end was broken/fractured approximately 191.6cm from the proximal end, and the core wire was broken/fractured.The nitinol tubing surface was rough.The functional inspection was not required as the event was confirmed during the visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.Other devices used in the procedure in conjunction with the subject device was a microcatheter.The guidewire was swapped and reused during the procedure by soaking the guide wire in physiological saline every time it is used up.The guidewire tip was not shaped.The wire was torqued to overcome the resistance.There was no surgical delay reported due to the event.It is probable that the damage to the returned guidewire indicates the device encountered a significant force during use to have caused this damage.This force most likely occurred while adjusting the guidewire's direction multiple times during the procedure in addition to swapping and reusing the guidewire during the procedure.Based on the review of all available information, an assignable cause of procedural factors will be assigned to the as reported ¿guidewire friction¿ and ¿guidewire distal tip broken/fractured during use¿ and as analysed 'guidewire distal tip broken/fractured during use', ¿guidewire distal tip stretched¿ and ¿guidewire kinked/bent¿ the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
Event or Problem Description